Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 58, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Nov 9, 2007, 3:34 AM EST for Lake County, Florida. It took effect at Nov 9, 2007, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2007, 3:34 AM EST (08:34 UTC)
- In effect from
- Nov 9, 2007, 12:00 PM EST
- Expired
- Nov 9, 2007, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 090834 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 334 AM EST FRI NOV 9 2007 FLZ044-144-092200- /O.UPG.KMLB.FW.A.0043.071109T1800Z-071109T2200Z/ /O.NEW.KMLB.FW.W.0058.071109T1700Z-071109T2200Z/ NORTHERN LAKE-SOUTHERN LAKE- 334 AM EST FRI NOV 9 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. NORTHERLY WINDS AT 5 TO 10 MPH AND LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT ARE EXPECTED ACROSS LAKE COUNTY THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 2:50 AM EST, 44 minutes earlier.
Area forecast discussion, Nov 9, 2:50 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
250 AM EST FRI NOV 9 2007
.DISCUSSION...
TODAY/TONIGHT...SFC HIGH PRESSURE OVER THE FL PANHANDLE/NE GULF WILL
KEEP A N/NW FLOW ACROSS E CENTRAL FL. NW MID LVL FLOW WILL ALSO
CONTINUE VERY DRY AIRMASS ABOVE H8 WITH PWATS FROM .5-.75 INCHES.
MOSTLY CLEAR SKIES WITH HIGHS ABOUT 5 DEGS BELOW NORMAL FOR THE
DATE...IN THE LWR 70S FAR NORTH TO UPPER 70S IN MARTIN COUNTY. DRY
AIRMASS AND LIGHT NW FLOW WILL ALLOW LOWS TO BOTTOM OUT IN THE MID
TO UPPER 40S NRN AREAS TO 50/LWR 50S SRN ZONES TONIGHT.
SAT-MON...AFTER A COOL START SAT MORN...TEMPS WILL REBOUND NICELY
INTO THE MID/UPPER 70S ON SAT. WARMING TREND WILL CONTINUE THROUGH
THE LONG VETERANS DAY WEEKEND WITH RIDGE ALOFT BUILDING ALONG THE
EASTERN SEABOARD WHILE ORIENTATION OF SURFACE HIGH BUILDING ALONG
THE EAST COAST WILL ALLOW LEVEL LEVEL WINDS TO GRADUALLY VEER TO
NELY SUNDAY AND ENE BY MONDAY. MODEST INCREASE IN PWATS WITH
DEVELOPING MARINE COMPONENT WILL ALLOW FOR SOME MARINE LAYER
STRATOCU BUT ATMOSPHERE WILL REMAIN TOO SUBSIDENT FOR ANY
MENTIONABLE POPS.
TUE-THURS...LATEST RUNS OF GFS/ECMWF HAVE BACKED OFF ON MID WEEK
FROPA AND ARE INDICATING EC FL WILL REMAIN UNDER INFLUENCE OF RIDGE
ALOFT AND ONSHORE FLOW. TEMPS WILL BE A LITTLE ABOVE SEASONAL NORMS
FOR HIGHS INLAND WITH ONSHORE FLOW MODERATING COASTAL SECTIONS A
BIT. MINS WITHIN A DEGREE OR TWO OF CLIMO NORMS.
&&
.AVIATION...VFR.
&&
.MARINE...WILL EXTEND SCA FOR SEAS IN THE GULF STREAM INTO THE MID
MORNING BASED ON CURRENT WINDS AT BUOY 41009...NNW 17-19 KNOTS WITH
SEAS AROUND 6 FT. WINDS SHOULD DECREASE TO 10-15 KNOTS LATER TONIGHT
WITH TRANSITION TO SCEC IN THE GULF STREAM LIKELY. NORTHERLY WINDS
WILL VEER TO NELY SUNDAY AND BECOME EASTERLY EARLY NEXT WEEK. SEA
HEIGHTS WILL BE HOVERING NEAR OR JUST BELOW CAUTION CRITERIA THROUGH
THE FORECAST PERIOD.
&&
.FIRE WEATHER...WILL UPGRADE FIRE WX WATCH AREA TO RED FLAG WARNING
BASED ON GFS LAMP AND LOCAL 8KM WRF DWPT SFC DWPT GUID WHICH SHOWS
DWPTS DROPPING INTO THE LWR 40S THIS AFTN ACROSS LAKE COUNTY. SHOULD
SEE 3-4 HRS OF RH LESS THAN 35 PCT ACROSS PORTIONS OF LAKE THIS
AFTN. MARGINAL LOW RH CONCERNS NORTHERN INTERIOR ON SAT. WILL
MENTION IN FWF AND LET DAY SHIFT DECIDE IF WATCHES WILL BE NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 48 75 52 / 0 0 0 0
MCO 75 51 76 52 / 0 0 0 0
MLB 76 51 76 56 / 0 0 0 0
VRB 77 53 77 56 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM EST THIS
MORNING FOR COASTAL WATERS FROM COCOA BEACH TO JUPITER
INLET OUT 20 NM-WATERS FROM COCOA BEACH TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM FLAGLER BEACH TO COCOA BEACH
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...VOLKMER
LONG TERM....GLITTOHazardous weather outlook, Nov 8, 4:21 AM EST, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 421 AM EST THU NOV 8 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 082000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 421 AM EST THU NOV 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... NORTH WINDS TO 15 TO 20 KNOTS AND SEAS FROM 7 TO 9 FEET ACROSS THE OFFSHORE WATERS WILL MAKE BOATING CONDITIONS HAZARDOUS FOR SMALL CRAFT. SMALL CRAFT ADVISORIES CONTINUE IN EFFECT. ...RIP CURRENT IMPACT... MODERATE NORTHEAST SWELLS WILL CONTRIBUTE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. A NORTH TO SOUTH FLOWING LONG SHORE CURRENT WILL ALSO BE PRESENT. REMEMBER TO ASK A LIFEGUARD ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW RELATIVE HUMIDITY ACROSS NORTHERN INTERIOR PORTIONS OF EAST CENTRAL FLORIDA ON FRIDAY AND SATURDAY WILL POSE A FIRE WEATHER CONCERN. SMALL CRAFT ADVISORIES FOR SEAS WILL REMAIN HOISTED FOR THE GULF STREAM WATERS INTO FRIDAY. OCEAN SWELLS WILL GRADUALLY DIMINISH ACROSS THE ATLANTIC WATERS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.